Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hepb medication
Nov 10, 2013

Dear dr.,I am a chronic hepB carrier, and have known it since two and half years ago. My doctor prescribed baraclude 0.5mg and I have been taking for the past two and half years. My recent lab results are as follows hbsag quantitative-545.1 IU/ml Hbvdna- <20 IU/ml by COBAS TAQMAN method hbeag-negative

Anti-hbsag-0.2miu/ml

ALT-48 U/L(Cut off value 30-65)

AST-34 U/L(Cut off value 15-37)

Liver function test-Normal

Ultrasound scan: normal

Other tests such as Billurubin, ProteinTotal-Serum/Plasma, Albumin-Serum, Globulin-Serum, GGTP, ALP, AFP,Urea, Creatinine are normal. Also prothrombin time,bleeding time, clotting time are also normal. I am having diabetes which is also under control. Now I am asking certain questions reg the medication. I am 61 years old. Whether I can take peg- interferon injection along with baraclude or some other medicine to clear of the hbsag? How long shd I take the medicine to clear the hbsag? Your advice is greatly appreciated.

Response from Dr. Holodniy

Your question is a good one and very difficult to answer. Although you have cleared the HBV DNA from your blood, you still have evidence of HBV infection because of the positive HBsAg test. Some people will ultimately clear the HBVsAg as well, and others will not. We don't have a good test to know who will or will not clear the antigen. Some people must remain on HBV treatment for years because of persistent antigen levels. Adding additional drugs helps in some but not all cases.



Previous
CD3 T Cell Test
Next
HIV MEDS AND YELLOW FEVER VACCINATION INJECTION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement